Author: Sorting Last Post on Top ↓ Message:
SEASONS__CHANGE's Photo SEASONS__CHANGE SparkPoints: (15,120)
Fitness Minutes: (4,528)
Posts: 5,998
4/17/12 7:25 P

Send Private Message
Reply
Topic from www.thebody.com

Question:

i am 27 yr old, newly diagnosed, on atripla for almost a yr. already facing many problems. anxiety. depression. anyways all i want is to get some cure for hiv, either functional or sterilising. last yr i read a lot of buzz about cure research, but lately it appear all optimism is failing again, and ever rising number of hiv infected individuals are left to take these awful pills, die eventually of organ failures, resistance, multiple health issues. what are we actually counting on... i cant get any answer from any specialist, what was all fuss and buzz about when we don't have any compound in pipeline which seems worth waiting , and hoping that some yrs down the line ill get rid of meds. i read about sangamo biosciences, zinc finger, is it something i can be hopeful, or it is also over inflated balloon which will one day burst.



Response from Mr. Vergel

I am glad that you have accepted that you have depression and anxiety. I can tell by the hopeless nature of your email.

There is a lot going on when it comes to HIV cure research. So much so that I can hardly keep up reading every day. People like you on their first combo have a great chance at being alive and well when the cure is found in the future, so I would not worry too much about it right now. It seems that your depression and anxiety are making you desperately think that you cannot live a good life taking HIV medications every day. But keep in mind that some people have to switch HIV medications several times not because of their viral load but because of side effects. Only patients that bring up these issues with their doctors get to switch since most doctors assume that if your CD4 cells and viral load are good, you should also feel good.

I have seen people on Atripla being prescribed anti-anxiety drugs and antidepressants, which I think it is unfortunate since a medication switch away from Atripla may resolve the problem without having to further medicate patients. Of course, switching depends on your access to other treatments.

I think you should talk to your doctor about data that shows that Atripla can increase the chances of depression in some patients. There are several HIV medication combinations that do not cause abnormal dreams and sleep problems. Sleep problems caused by Atripla usually get better in most people, but in some it does not. Lack of good sleep dramatically increases the incidence of depression and anxiety.

Talk to your doctor about possible medication switches to:

Viramune+ Truvada Boosted Reyataz+ Truvada Isentress plus Truvada Intelence + Truvada Complera

There are pluses and minuses for each. But all of them do not affect asleep as much as Atripla.

More information here:

projinf.addr.com/info/meds/atripla.s
ht
ml



www.thebody.com/Forums/AIDS/Nutritio
n/
Q220960.html?ic=700101


“How beautifully leaves grow old. How full of light and color are their last days.” John Burroughs

~Kelly


 current weight: 212.0 
 
234
219.25
204.5
189.75
175
Page: 1 of (1)  

Report Innappropriate Post

Other Positive Positives HIV / AIDS and Our Supporters General Team Discussion Forum Posts

Topics: Last Post:
Government Shutdown Obstructs Work at NIH and CDC 10/15/2013 7:45:48 PM
vent time 10/14/2013 7:21:29 PM
New Anti-HIV Compounds Discovered 1/13/2014 7:42:14 AM
30 years later, still no cure for AIDS 10/3/2013 11:16:15 AM
Vaccine eradicates virus that causes AIDS in monk 9/13/2013 5:56:58 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x37262x47631203

Review our Community Guidelines